Texas, 2022

Damaging Wind in Texas, July 30, 2022

July 30, 2022 · NWS SHV · 1 event in 1 county or zone

S. with broad ridging extending eastward across the Ark-La-Tex region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

A strong upper-level ridge set up across the western U.S. with broad ridging extending eastward across the Ark-La-Tex region. However, slight weakening along the eastern extent of the ridge allowed for convection to become more likely with diurnal heating. At the surface, a weak frontal boundary located from along the middle Red River Valley eastward into central Arkansas had become nearly stationary. Along and south of the boundary, plentiful moisture characteristic of dew points mainly in the lower 70s were noted. Some lingering outflow boundaries were also present from earlier convection, and these features combined to help trigger an isolated severe thunderstorm during the early evening hours in Northeastern Panola County. This storm produced isolated damaging wind gusts just west of Bethany.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 30, 6:00 PM CST, 1 hour 17 minutes earlier.

Area forecast discussion, Jul 30, 6:00 PM CST, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
700 PM CDT Sat Jul 30 2022

...New AVIATION...

.SHORT TERM...
(This evening through Sunday Night)
Issued at 253 PM CDT Sat Jul 30 2022

Short-term progs continue to suggest that some convection will
continue through the early evening hours tonight, with most of it
diminishing by midnight.  Should see mostly cloudy conditions
through the night, with overnight lows generally in the mid to upper
70s.

By Sunday, the weak frontal boundary that was in the vicinity of SE
OK and SW AR will have all but washed out. But, flat upper ridging
will try to re-establish across the region, with an axis extending
from the Four Corners Region of the CONUS and across our region into
the Lower Miss Valley.  However, there may be enough moisture
pooling and instability on the northern flank of the ridge, near the
washed out boundary, for isolated to widely scattered convection to
develop with daytime heating.  So, decided to stay close with NBM
and keep some pops in the forecast, mostly near and north of the
Interstate 20 corridor.  In addition to the rain, expect hot and
humid conditions to remain across the region, with afternoon highs
in the mid to upper 90s. Will not issue any heat products at this
time, but can't rule out a heat advisory for tomorrow, as forecast
heat index values are barely below the 105 degree threshold.
Otherwise, tomorrow's convection should diminish after sunset,
leaving behind quiet conditions through Monday morning and overnight
lows in the mid to upper 70s. /20/

&&

.LONG TERM...
(Monday through next Friday)
Issued at 253 PM CDT Sat Jul 30 2022

Low-level southerly flow will return to the region by Monday
resulting in an increase in humidity and moisture levels once
again. An upper-level ridge will slowly migrate eastward towards
the Plains from the Rockies but will be considerably weaker than
previous weeks. However, there will be a bit of a weak axis of the
ridge trailing eastward across the region and connecting with
another ridge over the Florida Panhandle. This should provide
enough subsidence to keep most of the forecast area dry. Through
Wednesday, convection will be limited to afternoon sea breeze
activity affecting portions of Western and Central Louisiana from
Lower Toledo Bend eastward. With mostly dry weather and subsidence
returning, daytime high temperatures should climb generally a
degree or two each day. Areas experiencing Severe to Extreme
Drought conditions, such as Southeast Oklahoma, portions of
Southwest Arkansas, and much of East Texas, should begin to see
high temperatures near or just over 100 degrees by Tuesday and
Wednesday. Combined with the humidity, peak heat index values will
also likely climb above 105 degrees again across portions of the
forecast area.

During the latter half of the work week, the center of the western
upper ridge will move into the Central Plains and strengthen.
Medium range models are in good agreement that a weak shortwave
trough will rotate southwest and west across the Lower Mississippi
Valley and into East Texas on the southern periphery of the ridge.
This should result in some increased coverage of diurnally-driven
thunderstorms during the afternoon hours southeast of a line from
Lufkin, to Shreveport, to El Dorado. The rain and cloud cover
should also result in some slightly cooler daytime high
temperatures. Unfortunately, convection will likely remained
confined to southeast half of the forecast area, and locations
farther to the northwest under Severe-Extreme Drought conditions
will probably not receive much relief. /CN/

&&

.AVIATION...
(00Z TAFS)
Issued at 614 PM CDT Sat Jul 30 2022

For the ArkLaTex terminals TS at KELD/getting hit again. At KLFK,
but improving already and in VCTY of KSHV. Still gusts of 20-30KT
with boundary interaction developing new storms for about another
hour until sundown. Lots of debris overnight with winds aloft
trying to transition from E to W with this nearby front and it's
convection. This front will lift out of S AR overnight and head
back N during Sunday. L/V winds overnight w/ SKC"ing" and then PC
& hot w/ SW10-20KT out of TX, and less speed for KELD/KMLU. /24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  76  97  77  95 /  40  10   0  10
MLU  74  96  75  95 /  30  20   0  20
DEQ  72  93  73  96 /  30  20   0  10
TXK  76  95  77  96 /  40  20   0   0
ELD  72  91  74  93 /  40  20   0  10
TYR  78 100  77  98 /  20  10   0   0
GGG  76  98  76  97 /  30  10   0  10
LFK  76  99  75  97 /  20  10   0  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

SHORT TERM...20
LONG TERM....09
AVIATION...24
Hazardous weather outlook, Jul 30, 12:57 PM CST, 6 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
157 PM CDT Sat Jul 30 2022

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-311100-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-
Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
157 PM CDT Sat Jul 30 2022

This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, north central Louisiana, northwest Louisiana,
southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This afternoon and tonight.

Slightly milder conditions are expected today with afternoon high
temperatures forecast to climb into the lower to middle 90s across
most of the region. High humidity values will still allow for heat
index readings to range from 100-105 degrees during peak afternoon
heating.

Additionally, scattered to numerous thunderstorms will gradually
develop and expand with daytime heating as a weak frontal boundary
continues to linger just north of the region. Some storms may produce
brief heavy rainfall and gusty winds. This threat will primarily
exist this afternoon through early to mid evening before storms
gradually weaken with the loss of heating.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Isolated to scattered thunderstorms will remain possible on Sunday.
Otherwise, a gradual warming and drying trend will resume thereafter
with heat advisories likely returning throughout much of next week
while thunderstorm chances increase again slightly by the middle of
the week. However, no organized threat of severe weather is
expected.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters will not be needed through tonight.

09

In the hours before

Special weather statement, Jul 30, 4:00 PM CST, 3 hours 17 minutes before
Special Weather Statement
National Weather Service Shreveport LA
500 PM CDT Sat Jul 30 2022

ARZ070-302245-
Miller AR-
500 PM CDT Sat Jul 30 2022

...A strong thunderstorm will impact portions of central Miller
County through 545 PM CDT...

At 459 PM CDT, Doppler radar was tracking a strong thunderstorm near
Genoa, or just south of Texarkana, moving southeast at 20 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Texarkana, Fouke, Garland and Genoa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3344 9373 3343 9374 3344 9371 3342 9373
      3339 9371 3327 9370 3329 9372 3327 9373
      3324 9370 3324 9373 3323 9372 3323 9371
      3322 9371 3321 9375 3317 9373 3318 9376
      3317 9376 3316 9378 3335 9404 3348 9401
TIME...MOT...LOC 2159Z 295DEG 19KT 3338 9397

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

15
Special weather statement, Jul 30, 5:22 PM CST, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Shreveport LA
622 PM CDT Sat Jul 30 2022

LAZ002-003-310000-
Bossier LA-Webster LA-
622 PM CDT Sat Jul 30 2022

...A strong thunderstorm will impact portions of central Webster and
northeastern Bossier Parishes through 700 PM CDT...

At 622 PM CDT, Doppler radar was tracking a strong thunderstorm just
west of Cotton Valley, or 14 miles south of Springhill, moving
southeast at 15 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Minden, Cotton Valley, Dixie Inn, Evergreen, Gilark, Ivan and
Couchwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3278 9357 3287 9351 3280 9324 3267 9324
      3257 9335
TIME...MOT...LOC 2322Z 300DEG 15KT 3279 9347

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

15
Special weather statement, Jul 30, 6:07 PM CST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Shreveport LA
707 PM CDT Sat Jul 30 2022

LAZ001-002-010-310045-
De Soto LA-Bossier LA-Caddo LA-
707 PM CDT Sat Jul 30 2022

...A strong thunderstorm will impact portions of north central De
Soto, southeastern Caddo and south central Bossier Parishes through
745 PM CDT...

At 707 PM CDT, Doppler radar was tracking a strong thunderstorm
between Keithville and Stonewall, or 10 miles south of Shreveport,
moving east at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
South Shreveport, Bossier City, Stonewall, Frierson, Keithville,
Caspiana, Taylortown, Elm Grove, Robson, Forbing and Sligo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3223 9390 3236 9391 3248 9354 3226 9355
TIME...MOT...LOC 0006Z 254DEG 10KT 3232 9383

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

15
Local storm report, Jul 30, 6:32 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
732 PM CDT SAT JUL 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 PM     TSTM WND DMG     4 NNW MINDEN            32.68N 93.31W
07/30/2022                   WEBSTER            LA   LAW ENFORCEMENT

            TREE DOWN ON CANEY LAKE ROAD.

&&

15
Special weather statement, Jul 30, 7:05 PM CST, 12 minutes before
Special Weather Statement
National Weather Service Shreveport LA
805 PM CDT Sat Jul 30 2022

LAZ001-010-TXZ151-310145-
De Soto LA-Caddo LA-Panola TX-
805 PM CDT Sat Jul 30 2022

...A strong thunderstorm will impact portions of northwestern De
Soto, southwestern Caddo Parishes in northwestern Louisiana and
northeastern Panola Counties through 845 PM CDT...

At 805 PM CDT, Doppler radar was tracking a strong thunderstorm near
Panola, or 17 miles northeast of Carthage, moving southeast
at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Stonewall, Deberry, Keachi, Longstreet, Keat Chie, Midyett, Kickapoo,
Front and Spring Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3229 9422 3238 9412 3239 9406 3225 9377
      3202 9404
TIME...MOT...LOC 0105Z 315DEG 12KT 3229 9409

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

15

The radar

The Shreveport radar (KSHV), 25 km away, was scanning. The volume nearest the first event began at 01:16 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Panola

When
July 30, 7:17 PM CST
Where
Panola County, 1.42 mi NE of Panola
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.362, -94.080

A tree was downed along Highway 79 near Bethany.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2022Every state in 2022This day in weather historyWarnings in Texas, July 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1046972.